Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 6, 2012, 3:47 AM CST for 6 counties in Texas. It took effect at Mar 6, 2012, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:47 AM CST (09:47 UTC)
- In effect from
- Mar 6, 2012, 9:00 AM CST
- Expired
- Mar 6, 2012, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS74 KCRP 060947 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 AM CST TUE MAR 6 2012 ...STRONG SOUTHEAST WINDS TODAY ACROSS THE SOUTHERN COASTAL BEND... .STRONG AND GUSTY SOUTHEAST WINDS ARE ANTICIPATED FROM MID MORNING THROUGH THE LATE AFTERNOON HOURS ACROSS THE SOUTHERN COASTAL BEND AS LOW PRESSURE DEEPENS OVER THE WESTERN PLAINS. TXZ241>244-061900- /O.NEW.KCRP.WI.Y.0007.120306T1500Z-120306T2300Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 347 AM CST TUE MAR 6 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...WINDS WILL BEGIN TO INCREASE SUBSTANTIALLY LATER THIS MORNING...AND BECOME MORE WIDESPREAD AND ROBUST THROUGH THIS AFTERNOON ACROSS THE SOUTHERN COASTAL BEND. * WINDS...SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH THIS LATE MORNING...THEN STRENGTHEN TO 25 TO 30 MPH WITH SOME AFTERNOON GUSTS APPROACHING 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND RUBBISH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCC
1 follow-up statement
191 WWUS74 KCRP 061706 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1106 AM CST TUE MAR 6 2012 ...STRONG SOUTHEAST WINDS TODAY ACROSS THE SOUTHERN RIO GRANDE PLAINS TO THE SOUTHERN COASTAL BEND... .STRONG AND GUSTY SOUTHEAST WINDS WILL CONTINUE THIS AFTERNOON THROUGH EARLY EVENING ACROSS THE SOUTHERN RIO GRANDE PLAINS TO THE SOUTHERN COASTAL BEND AS LOW PRESSURE DEEPENS OVER THE WESTERN PLAINS. TXZ239-240-070200- /O.EXB.KCRP.WI.Y.0007.000000T0000Z-120307T0200Z/ WEBB-DUVAL- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...SAN DIEGO 1106 AM CST TUE MAR 6 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON AND BEGIN TO DIMINISH THIS EVENING. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND RUBBISH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ241>244-070200- /O.EXT.KCRP.WI.Y.0007.000000T0000Z-120307T0200Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1106 AM CST TUE MAR 6 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON AND BEGIN TO DIMINISH THIS EVENING. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS ARE ENCOURAGED TO SECURE LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND RUBBISH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:49 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 5, 11:49 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 PM CST MON MAR 5 2012
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...MAIN ISSUE WILL BE DEALING WITH THE CEILINGS INCOMING
DURING THE TAF FORECAST PERIOD...TIMING AND LEVELS. EXPECTING CIGS
(VFR) FIRST AT KCRP AND THEN AT KALI & KVCT...IN PART BASED ON
SATELLITE IMAGERY. CIGS ALREADY COMING INTO KCRP AND HAVE THAT
ALREADY IN THE TAF (WITH A TEMPO SCATTERED. THESE CIGS EVENTUALLY
COME INTO KALI AND KVCT BEFORE 12Z. AT KLRD...EXPECTING CIGS
POSSIBLY AS EARLY AS 12Z (HAVE TEMPO MVFR)...BUT MODELS HAVE MOST
OF THE BEST MOISTURE TO THE NORTH OF THE AREA SO CIGS IF ANY AT
KLRD WILL BE SHORT-TERM AND ABOVE 4000 FEET THROUGH THE TAF
PERIOD. AT THE OTHER THREE TERMINALS...DO NOT EXPECT MVFR UNTIL
01Z OR SO. WILL BE GUSTY ON TUESDAY MAINLY BETWEEN 15Z-01Z.
ALTHOUGH WINDS WILL PEAK IN THE MID AFTERNOON...DID NOT WANT TO
LENGTHEN THE TAF SO HAVE AVERAGED WINDS FOR THE 15Z-01Z PERIOD
WITH CIGS REMAINING VFR.
&&
.PREV DISCUSSION... /ISSUED 935 PM CST MON MAR 5 2012/
DISCUSSION...NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST GRIDS SO
NO UPDATE ON THE PUBLIC SIDE. SEE MARINE DISCUSSION.
MARINE...BORDERLINE SCA CONDITIONS TO DEVELOP OVERNIGHT. COULD GO
EITHER SCEC OR SCA (BE CLOSE)...BUT SINCE NAM12 AND GFS SHOW LOW
LEVEL LAPSE RATES INCREASING OVER THE WATERS OVERNIGHT ALONG WITH
LOW LEVEL JET...HAVE DECIDED TO KEEP SCA GOING...ESPECIALLY SINCE
SCA WILL BE REQUIRED TUESDAY FOR FORECAST WINDS. KICKED UP BAY
WINDS A BIT TOO. THAT IS IT...REMAINDER OF FORECAST THE SAME.
PREV DISCUSSION... /ISSUED 541 PM CST MON MAR 5 2012/
DISCUSSION...UPDATED FOR 00Z AVIATION.
AVIATION...EXPECT VFR CONDITIONS TO CONTINUE TONIGHT...THOUGH
SOUTHEAST WINDS ARE INCREASING LOW LEVEL MOISTURE ACROSS THE
AREA...AND A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA WILL
ALSO PUSH SOME LOW TO MID CLOUDS IN FROM THE WEST OVERNIGHT. AT
THIS TIME THINK CLOUD SHOULD REMAIN FEW TO SCT
OVERNIGHT...POSSIBLY BECOMING BROKEN BETWEEN 3 AND 5KFT TOMORROW.
SOUTHEAST WINDS WILL REMAIN LIGHT TO MODERATE THROUGH THE NIGHT.
PREV DISCUSSION... /ISSUED 239 PM CST MON MAR 5 2012/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MODELS PROG A LOW
PRESSURE SYSTEM TO DEEPEN AND CUT OFF AS IT MOVES SE TOWARD THE
ROCKIES. A SFC LOW PRESSURE WILL DEEPEN ACROSS THE PLAINS IN
RESPONSE TO THE APPROACHING UPPER LOW AND IN TURN WILL STRENGTHEN A
SLY LLJ ACROSS S TX TONIGHT. MODELS SHOW THE LLJ INCREASING TO
30-40KT TONIGHT INTO TUE THEN 40-50KT TUE NIGHT. MAIN ISSUE IN THE
SHORT TERM WILL BE THESE WINDS MIXING TO THE SFC. SFC WINDS ARE
PROGD TO SIGNIFICANTLY INCREASE ON TUE WITH SPEEDS RANGING FROM 25
TO 35 MPH. A WIND ADVISORY WILL LIKELY BE NEEDED ON TUE. SFC WINDS
DECOUPLE AND RELAX SOMEWHAT TUE NIGHT BUT REMAIN ELEVATED WHICH WILL
KEEP FOG OUT OF THE FCST DESPITE UNSEASONALLY HIGH DEWPOINTS.
STRATUS IS EXPECTED TO BE MORE PREVAILANT BY TUE TO TUE NIGHT. A
WARMING TREND WILL ALSO TAKE PLACE THROUGH THE SHORT TERM. FCSTD
TEMPS STILL LOOK REASONABLE SO ONLY MADE TWEAKS TO THE FCSTD TEMPS.
MARINE...ONSHORE FLOW WILL STRENGTHEN OVERNIGHT...BECOMING
BORDERLINE SCA ACROSS THE COASTAL WATERS. WINDS WILL CONTINUE TO
STRENTHEN ON FRI WITH WINDS ACROSS THE BAYS ALSO REACHING ADVISORY
LEVELS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS
TONIGHT INTO TUE. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR
THE BAYS ON TUE AS WELL.
FIRE WEATHER...S TO SE WINDS ARE EXPECTED TO BECOME STRONG ON
TUE...HOWEVER RH VALUES WILL ALSO BE ON THE INCREASE. THEREFORE AM
NOT ANTICIPATING RED FLAG CONDITIONS A THIS TIME.
LONG TERM (WEDNESDAY THROUGH MONDAY)...FORECAST IN THE LONG TERM
STARTS OFF WITH REASONABLE CONFIDENCE. BREEZY TO WINDY CONDITIONS
AND WARM TEMPS WILL PERSIST ACROSS SOUTH TEXAS WED AND THU AHEAD OF
UPPER LEVEL LOW CUT OFF NEAR THE FOUR CORNERS. LOW LEVEL MOISTURE
INCREASE BENEATH CAP...ENOUGH THAT THERE COULD ISOLATED STREAMER
SHOWERS WEDNESDAY ACROSS THE NORTHEAST CWA AND ISOLATED TO WIDELY
SCATTERED STREAMER SHOWERS THURSDAY ACROSS THE EASTERN HALF OF THE
CWA. FORECAST CONFIDENCE THEN BECOMES VERY LOW FOR THE FIRST WEEKEND
OF SPRING BREAK. MODELS HAVE HAD DIFFICULT RUN TO RUN CONSISTENCY
WITH HANDLING OF WHEN UPPER LEVEL LOW GET PICKED UP AS WELL AS WHEN
SHALLOW COLD FRONT MOVES THROUGH THE AREA. 12Z GFS AND CANADIAN
BRING THE COLD FRONT INTO THE ARE FRIDAY MORNING...STALL THE FRONT
AND THEN LIFT IT BACK TO THE NORTH FRIDAY AFTERNOON AND EVENING WITH
SURFACE LOW. THE 12Z ECMWF HAS THE FRONT MOVING OFF THE COAST FRIDAY
WITH COOLER CONDITIONS OVER THE WEEKEND AND OVERRUNNING PRECIP. FOR
NOW WILL SIDE CLOSER TO THE GFS WITH RESPECT TO THE POSITION OF THE
FRONT. SCATTERED POPS IN THE FORECAST FOR FRIDAY WITH THE FRONT
BRIEFLY IN THE AREA. THE BETTER CHANCES FOR PRECIP MAY COME LATE
SATURDAY INTO SUNDAY MORNING WITH THE UPPER LEVEL LOW FINALLY EJECTS
OUT INTO THE PLAINS. CARRYING 30-50 POPS FOR NOW DURING THE FRIDAY
THROUGH SATURDAY NIGHT TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 58 77 65 78 69 / 10 10 10 10 20
VICTORIA 52 74 64 75 68 / 10 10 10 20 20
LAREDO 58 81 64 83 69 / 10 10 10 10 10
ALICE 55 80 63 80 69 / 10 10 10 10 20
ROCKPORT 61 74 66 74 68 / 10 10 10 20 20
COTULLA 53 78 60 80 68 / 10 0 10 10 20
KINGSVILLE 57 79 65 79 69 / 10 10 10 10 20
NAVY CORPUS 62 76 66 74 68 / 10 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
GW/86...SHORT TERM/AVIATION/MESO
RH/79...LONG TERMHazardous weather outlook, Mar 5, 5:52 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CST MON MAR 5 2012 TXZ229>234-239>247-061200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 552 AM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH ACROSS SOUTH TEXAS LATE THIS MORNING AND AFTERNOON. DRY AIR STILL IN PLACE WILL PRODUCE RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT ACROSS THE AREA. THESE WEATHER CONDITIONS COMBINED WILL RESULT IN AN ELEVATED FIRE DANGER LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-061200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 552 AM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY OCCUR AROUND MID WEEK ACROSS THE MIDDLE TEXAS COASTAL WATERS AS WINDS STRENGTHEN AND SEAS BUILD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCC / RQH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.